MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 4F UF 90CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 4F UF 90CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451404F5
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information to include from section e phone number: (b)(6).A review of the manufacturing records could not be conducted without a lot number.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
Doing a procedure, a wire went through the tempo catheter.There was no patient injury.The device was handled according to the instruction for use (ifu).There was no difficulties removing the product from the packaging.The device is available for analysis.No other information was provided.
 
Additional Manufacturer Narrative
During a procedure, a wire went through the tempo catheter.There was no patient injury.The device was handled according to the instruction for use (ifu).There was no difficulty removing the product from the packaging.No other information was provided.A non- sterile unit of product ¿cath tempo 4f uf 90cm 5sh¿ was received for analysis.Neither a puncture nor a cut was noticed on the returned device.A kinked/bent condition was observed located at 38cm from the hub.No other damages or anomalies on the device were detected.Dimensional analysis was performed to verify the correct catheter inner diameter (id) and outer diameter (od).Measurements were taken near the damage.Dimensional analysis results were found within specification.A product history record (phr) review could not be performed since the complaint lot is unknown.The complaint reported by the customer as ¿catheter (body/shaft) - puncture/cut¿ was not confirmed.Neither a puncture nor a cut was observed on the returned catheter.However, a kinked/bent condition was noticed on the body of the catheter.Exact cause of the damage could not be conclusively determined during the analysis.Dimensional analysis results were found within specification.Procedural/handling factors might have contributed to this issue.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿to prevent kinking of 5f (1.65 mm) and smaller angiographic catheters, straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.Keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least once every two minutes." neither the product analysis nor the information available suggests that the found kinked condition could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
CATH TEMPO 4F UF 90CM 5SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key9215540
Report Number9616099-2019-03291
Device Sequence Number19463918
Product Code DQO
UDI-Device Identifier10705032007726
UDI-Public10705032007726
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number451404F5
Device Catalogue Number451404F5
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/25/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1